Vermont, 2015

Winter Storm and Winter Weather in Vermont, January 3 to 4, 2015

January 3 to 4, 2015 · NWS BTV · 16 events in 16 counties and zones

A series of weak low pressure systems and frontal boundaries delivered a mix of snow, sleet and freezing rain during the evening of January 3rd and eventually changed to rain during the morning of January 4th. Widespread snowfall of 2 to 4 inches was common along with up to a tenth of an inch of icing.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$95,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A series of weak low pressure systems and frontal boundaries delivered a mix of snow, sleet and freezing rain during the evening of January 3rd and eventually changed to rain during the morning of January 4th. Widespread snowfall of 2 to 4 inches was common along with up to a tenth of an inch of icing. In Northeast Vermont, widespread snowfall was 3 to 7 inches with up to one-quarter of an inch of ice.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 3, 3:59 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 3, 3:59 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
359 PM EST SAT JAN 3 2015

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK UP THE SAINT LAWRENCE
VALLEY TONIGHT INTO SUNDAY...BRINGING A WINTRY MIX OF PRECIPITATION
TO THE NORTH COUNTRY. SNOW CONTINUES THROUGH JUST AFTER MIDNIGHT
BEFORE WARMER AIR MOVING IN ALOFT CHANGES THE SNOW TO A MIX OF
SLEET AND FREEZING RAIN DURING THE PRE-DAWN HOURS. TEMPERATURES
WILL CLIMB INTO THE 40S ON SUNDAY WITH ANY MIXED PRECIPITATION
CHANGING TO RAIN AND DRIZZLE BY AFTERNOON. A COLD FRONT WILL
USHER IN AN UNSEASONABLY COLD AIRMASS FOR NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 345 PM EST SATURDAY...WINTER STORM WARNINGS AND ADVISORIES
REMAIN IN EFFECT FOR THE NORTH COUNTRY TONIGHT INTO EARLY SUNDAY
MORNING.

FORECAST REMAINS ON TRACK FOR A MESSY WINTRY MIX TONIGHT.
CURRENT WATER VAPOR AND UPPER AIR ANALYSIS SHOWS CLOSED UPPER
LEVEL LOW PRESSURE OVER OKLAHOMA. THIS UPPER LOW OPENS UP AND IS
EJECTED NORTHEASTWARD IN RESPONSE TO ANOTHER SHORTWAVE DIGGING
INTO THE NORTHERN PLAINS. RESULTING SURFACE LOW WILL BECOME BETTER
ORGANIZED AS IT MOVES UP THROUGH OHIO VALLEY THIS EVENING AND INTO
SAINT LAWRENCE VALLEY LATE TONIGHT. PRECIPITATION IN THE FORM OF
SOME SPOTTY LIGHT SNOW HAS ALREADY DEVELOPED ACROSS MUCH OF THE
FORECAST AREA. EXPECT COVERAGE OF PRECIPITATION TO BECOME MORE
WIDESPREAD THROUGH EARLY THIS EVENING WITH INCREASED FRONTOGENETIC
FORCING. PRECIPITATION WILL BE IN THE FORM OF SNOW THIS EVENING
THROUGH ABOUT MIDNIGHT WITH SEVERAL INCHES OF ACCUMULATION
EXPECTED...BEFORE WARM AIR ADVECTION ON STRONG SOUTH TO SOUTHWEST
FLOW ASSOCIATED WITH A SURFACE WARM FRONT SHIFTS INTO THE REGION
TURNING PRECIP INTO A MIX OF SLEET AND FREEZING RAIN. BASED ON
CURRENT MODEL FORECAST SOUNDINGS...EXPECT PRECIP TO TRANSITION TO
SLEET AS WARM AIR INTRUDES ALOFT AND COLD AIR REMAINS LOCKED IN AT
THE SURFACE. AS THE WARM NOSE DEEPENS FURTHER...PRECIP WILL THEN
CHANGE TO A PERIOD OF FREEZING RAIN EARLY SUNDAY MORNING. IN THE
WARNING AREA...STILL LOOKING FOR SNOW ACCUMULATIONS OF 4-7 INCHES
AND UP TO A QUARTER OF AN INCH OF ICE ACCRETION. IN THE ADVISORY
AREAS...EXPECT 3-5 INCHES OF SNOW AND UP TO A TENTH OF AN INCH OF
ICE...MAINLY OUTSIDE OF THE CHAMPLAIN AND ST. LAWRENCE VALLEYS.
MIN TEMPS TONIGHT WILL BE THIS EVENINGS READINGS...WITH WARMING
TEMPERATURES OVERNIGHT INTO THE LOWER AND MID 30S MOST AREAS BY
SUNDAY MORNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 345 PM EST SATURDAY...AS THE WARM FRONT LIFTS NORTH OF THE
INTERNATIONAL BORDER ON SUNDAY...SURFACE TEMPS EVENTUALLY WARM
ENOUGH TO SUPPORT A CHANGEOVER TO PLAIN RAIN. RAIN TRENDS TO SOME
PATCHY DRIZZLE IN THE AFTERNOON AS A STRONG MID LEVEL DRY SLOT
WORKS INTO THE REGION. TEMPS WARM WELL ABOVE SEASONAL NORMALS WITH
HIGHS REACHING INTO THE 40S...WITH LOCALLY 50F POSSIBLE IN THE
CHAMPLAIN VALLEY. FOCUS SUNDAY AFTERNOON TURNS TOWARDS A THREAT
FOR STRONG AND GUSTY WINDS ACROSS THE SAINT LAWRENCE VALLEY AS A
STRONG LOW-MID LEVEL JET DEVELOPS AHEAD A COLD FRONT WHICH WILL
TRACK THROUGH THE REGION SUNDAY NIGHT. LATEST NAM SHOWS 50 KT
SOUTHWESTERLY WINDS AT 925MB SUNDAY AFTERNOON/EVENING COINCIDING
WITH A STRONG PRESSURE COUPLET AS THE SURFACE LOW PASSES TO THE
NORTH. THIS TRANSLATES TO SURFACE WIND GUSTS OF 40 TO PERHAPS 50
MPH WHICH MAY BE WORTHY OF A WIND ADVISORY.

COLD FRONT TRACKS THROUGH THE AREA SUNDAY NIGHT INTO MONDAY WITH
ARCTIC AIR SWEEPING IN AS MID LEVEL HEIGHTS CRASH. HIGHS MONDAY
WILL BE EARLY IN THE MORNING AND ONLY IN THE TEENS...STEADILY
FALLING THROUGH THE DAY INTO THE SINGLE DIGITS BY THE AFTERNOON.
STRONG PRESSURE GRADIENT REMAINS BETWEEN THE DEPARTING LOW AND
APPROACHING HIGH SO CANNOT RULE OUT THE POSSIBILITY OF WIND CHILL
HEADLINES...MAINLY FOR NORTHERN PORTIONS OF FORECAST AREA...FOR
MONDAY AFTERNOON INTO MONDAY NIGHT. MIN TEMPS MONDAY NIGHT
EXPECTED TO RANGE FROM AROUND ZERO TO AS LOW AS 15 BELOW IN THE
NORMALLY COLDER PORTIONS OF NORTHEAST VERMONT AND THE ADIRONDACKS.
THREAT OF SNOW SHOWERS WITH THE COLD FRONT SUNDAY NIGHT INTO
MONDAY MORNING. CHANCES FOR SNOW SHOWERS DIMINISH MONDAY AFTERNOON
AS DRIER AIR MOVES IN.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 345 PM EST SATURDAY...HIGHLIGHT? THIS PERIOD IS THE POTENTIAL
FOR DANGEROUSLY COLD WEATHER ...ESPECIALLY WED NIGHT AND THURSDAY
WHEN WIND CHILL TEMPERATURES COULD FALL TO 30-40 BELOW ZERO.

MODELS IN VERY GOOD AGREEMENT AND CONSISTENT RUN TO RUN SO
CONFIDENCE IS FAIRLY HIGH.

TUESDAY INTO WEDNESDAY A CLIPPER SYSTEM DEVELOPS IN ADVANCE OF THE
POLAR PLUNGE AND TRACKS ALONG OR JUST NORTH OF THE INTERNATIONAL
BORDER.  WARM ADVECTION AHEAD OF THIS WILL BRING A CHANCE OF LIGHT
SNOW AREA-WIDE ON TUESDAY BUT MORE TO THE NORTHERN ZONES TUE NIGHT
AND WEDNESDAY. SOME LIGHT ACCUMULATIONS POSSIBLE, PERHAPS 1-3/2-4"
ESPECIALLY IN THE NORTHERN MOUNTAINS. COULD ALSO BE SOME LAKE EFFECT
SNOW IN ST. LAWRENCE COUNTY DEPENDING ON HOW THE WIND DIRECTION
EVOLVES.

THE ARCTIC AIR MOVES INTO THE REGION LATER WED INTO THURSDAY ON
NORTHWEST WINDS OF 10 TO 20 MPH AND WITH AIR TEMPERATURES FALLING TO
10 TO 20 DEG F BELOW ZERO COULD LEAD TO DANGEROUSLY COLD WIND CHILLS
ESPECIALLY LATE WED NIGHT INTO THURSDAY MORNING AS 850 TEMPS DOWN
AROUND -30 DEG C.

ON THURSDAY, ARCTIC AIR WILL BE ENTRENCHED OVER THE REGION WITH
TEMPERATURES LIKELY REMAINING BELOW ZERO FOR THE DAY BUT WILL START
RISING AGAIN THURSDAY NIGHT INTO EARLY FRIDAY.  AS IT DOES WESTERLY
WIND FLOW BECOMES MORE CONDUCIVE TO POTENTIAL LAKE EFFECT SNOWS
REACHING ACROSS NORTHERN NEW YORK WHICH COULD YIELD SOME LOCALIZED
HEAVY ACCUMULATIONS ACROSS FAR SW ST.LAWRENCE COUNTY/ADIRONDACKS,
BUT TO EARLY TO PINPOINT ANYTHING.

ON FRIDAY, ANOTHER COLD FRONT PUSHES INTO THE REGION FROM THE NORTH
WITH HIGH PRESSURE RIDGING OVER THE REGION BY SATURDAY. ANY LAKE
EFFECT SNOW WILL PUSH SOUTH AND WEST OF OUR AREA. ALTHOUGH IT WILL
BE VERY COLD WITH WIND CHILL CONCERNS, IT WILL NOT BE QUITE AS COLD
AS WED NIGHT/THU. 850 TEMPS ONLY DROP TO JUST BELOW -20 DEG C!

TEMPERATURE TRENDS CONTINUE TO BE NON-DIURNAL THROUGH THE PERIOD AS
ADVECTION OVERWHELMS THE DIURNAL TRENDS AND TRIED TO KEEP THAT GOING
IN THE TEMP FORECAST.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY... ...HIGH OPERATIONAL IMPACT EVENT TO DEVELOP
TONIGHT INTO SUNDAY MORNING...

BKN TO OVC MVFR/IFR CEILINGS WILL MOVE IN FROM SOUTHWEST AS A
SYSTEM BRINGS A SUDDEN SURGE OF WINTRY PRECIP THIS AFTERNOON AND
EVENING. GUSTY WINDS WILL DEVELOP AS THE LEADING EDGE OF THE
SYSTEM BEGINS MOVING INTO THE AREA. EXPECT THAT ALL SITES WILL
DROP TO IFR VIS AS LIGHT TO MODERATE SNOW WILL BEGIN FALLING AT
KSLK AND KRUT WITHIN THE NEXT 2 HOURS. THE MAIN SURGE OF THE
HEAVIEST SNOWFALL WILL OCCUR BETWEEN THE 01-04Z TIME FRAME WITH
LIFR VISIBILITIES POSSIBLE. THE SNOW WILL BEGIN A TRANSITION TO
-FZRA/IP AROUND 05-06Z AND WILL PERSIST AS EITHER FZRA OR IP
DEPENDING ON TEMPS ALOFT THROUGH 09-10Z. BEGINNING 09-10Z SITES IN
THE CHAMPLAIN VALLEY WILL WARM ENOUGH TO TRANSITION TO NEARLY ALL
RAIN WITH KMPV AND KSLK TRANSITIONING TO RAIN LATER AROUND
14-15Z. KMSS WILL HOLD ON TO THE FREEZING PRECIP THE LONGEST AS
THE WINDS WILL HOLD ON NORTHEAST THROUGH NEARLY MID DAY TOMORROW.
CONTINUED THE PREVIOUS FORECAST OF SOME LLWS CONCERNS FROM
40-45KTS BETWEEN 05-06Z TILL 12Z FOR KPBG/KMPV/KSLK WHERE WINDS
MAY NOT MIX DOWN AND THE LOW LEVEL JET WILL BE SUSTAINED AROUND
40-50KTS AROUND 2000 FT AGL.

OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...

12Z SUNDAY TO 00Z MONDAY...MIX OF MVFR/IFR IN WIDESPREAD MIXED
PCPN...TRANSITIONING TO A PERIOD OF LIGHT RAIN OR RAIN SHOWERS AS
TEMPERATURES CLIMB ABOVE FREEZING AT ALL TERMINALS.

00Z MONDAY THROUGH 12Z MONDAY...SCT SHSN/FLURRIES WITH PASSAGE OF
ARCTIC COLD FRONT.

12Z MONDAY THROUGH 18Z TUESDAY...VFR WITH HIGH PRESSURE.

18Z TUESDAY ONWARD...PERIODS OF LIGHT SNOW/SHSN AND MIX OF
MVFR/IFR WITH PASSAGE OF CLIPPER LOW TUESDAY NIGHT AND SUBSEQUENT
ARCTIC FRONTAL BOUNDARY ON WEDNESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR VTZ001-002-
     005-009-011-016-017.
     WINTER STORM WARNING UNTIL 10 AM EST SUNDAY FOR VTZ003-004-
     006>008-010-012-018-019.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR NYZ026>031-
     035-087.
     WINTER STORM WARNING UNTIL 10 AM EST SUNDAY FOR NYZ034.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...JMG
AVIATION...JMG/DEAL
Hazardous weather outlook, Jan 3, 3:18 AM EST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
318 AM EST SAT JAN 3 2015

NYZ034-VTZ003-004-006>008-010-012-018-019-040830-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
318 AM EST SAT JAN 3 2015

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-035-087-VTZ001-002-005-009-011-016-017-040830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
318 AM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Eastern Addison

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Eastern Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Eastern Chittenden

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Eastern Chittenden forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Eastern Franklin

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Eastern Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Eastern Rutland

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Eastern Rutland forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Grand Isle

When
January 3, 6:00 PM EST to January 4, 6:00 AM EST
Where
Grand Isle forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Lamoille

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Lamoille forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to 5 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Washington

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Washington forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to 5 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Western Addison

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Western Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Western Chittenden

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Western Chittenden forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Western Franklin

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Western Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Western Rutland

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Western Rutland forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Windsor

When
January 3, 6:00 PM EST to January 4, 7:00 AM EST
Where
Windsor forecast zone
Property damage
$5,000
Reported by
COOP Observer

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Storm, Caledonia

When
January 3, 7:00 PM EST to January 4, 7:00 AM EST
Where
Caledonia forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Widespread 3 to 7 inches of snow along with up to one quarter of an inch of ice occurred.

Winter Storm, Orleans

When
January 3, 7:00 PM EST to January 4, 7:00 AM EST
Where
Orleans forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Widespread 3 to 7 inches of snow along with up to one quarter of an inch of ice occurred.

Winter Weather, Essex

When
January 3, 7:00 PM EST to January 4, 7:00 AM EST
Where
Essex forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

Winter Weather, Orange

When
January 3, 7:00 PM EST to January 4, 7:00 AM EST
Where
Orange forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 4 inches with ice accumulations up to a tenth of an inch were common.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548416, 548417, 548418, 548419, 548422, 548423, 548425, 548426, 548427, 548428, 548429, 548430, 548413, 548415, 548420, 548424.